MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SMS INSTRUMENTS 01.39.10.0034 CALCAR REAMER SMALL ZIMMER HALL; HIP CALCAR REAMER

MEDACTA INTERNATIONAL SA SMS INSTRUMENTS 01.39.10.0034 CALCAR REAMER SMALL ZIMMER HALL; HIP CALCAR REAMER
Model Number 01.39.10.0034
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2022.Lot 1951642: 40 items manufactured and released on 07-aug-2019.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.
 
Event or Problem Description
During the primary hip surgery, when the surgeon was using the small calcar planner, the anterior aspect of the femur split.The surgeon cabled the fracture and continued with the case.There was a 10-minute delay and the surgery was completed successfully.A consignment set was utilized.Reamer teeth were not worn, first time usage.Sms 9 std implanted (sms 9 std templated).

Brand Name
SMS INSTRUMENTS 01.39.10.0034 CALCAR REAMER SMALL ZIMMER HALL
Common Device Name
HIP CALCAR REAMER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15864354
Report Number3005180920-2022-00868
Device Sequence Number12488063
Product Code LXH
UDI-Device Identifier07630040763806
UDI-Public07630040763806
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.39.10.0034
Device Catalogue Number01.39.10.0034
Device Lot Number1951642
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Initial Report FDA Received Date11/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale